MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the controller exhibited a controller fault alarm due to depleted internal battery.The controller was replaced.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation completion.Product event summary: the controller (b)(6) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event is not related to a manufacturing or servicing issue.Log file analysis could not be performed since log files associated with (b)(6) were not available for analysis.As a result, the reported event could not be confirmed.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a reduced charge capacity of the internal nickel-metal hydride (nimh) battery and/or a faulty internal battery charger integrated circuit.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key20018227
Report Number3007042319-2024-04345
Device Sequence Number7476210
Product Code DSQ
UDI-Device Identifier00888707000475
UDI-Public(01)00888707000475(17)190131(2
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2019
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age59 YR
Patient SexFemale